Last October I was diagnosed with Epilepsy and have been on medication (50 mg of Lamictal, 250 MG of Keppra) since then, with a normal EEG showing this past month...but something hasn't seemed right..
Since it has become winter time here in California we have been using the heater, 2 blankets and a sheet....a little excessive? haha. We like to keep the window open so we get fresh air.
Down to the point, Saturday and Monday night we were laying down watching TV in our room before bed and all the sudden I got extremely hot, I had to change my pants to shorts, which made things a LITTLE better...started feeling like I was having a panic attack with the way I was breathing. My arms started feeling extremely weak and muscles were aching. Eventually I fell asleep but when I did wake up in the middle of the night my arms still felt weak and lightweight (only way i can describe it).
This also happened a few times last Winter which is why I am little weirded out..
Other than my Vitamin D levels being low all other blood tests have been normal, EEG was normal this year, MRI on my brain was normal. I might be over-analyzing this but I can't find any answers to why this has been happening. Has anyone experienced this on these medications?
Welcome to the club I too have just been diagnosed with epilepsy. My grand mal seizures started in June of this year. My epi is a symptom of a stroke I had in 2010. I don't think that you are over-analyzing anything at all. I am on keppra (500 mg) twice a day and zonegran (100 mg) twice a day. I was on zonegran only for awhile and really didn't feel any side-effects, but my last seizure put my in the hospital and that is when they put me on keppra and I can say that this drug has kicked my butt. Since I have just started on it I will tell you what I have learned so far. It seems like keppra can have many different side effects and I think that the side effects are totally different to each person. I think it depends on each person's body chemistry is how it will react. So for me personally, I don't get cold and hot, but I would not be surprised if that happening to you is due to the keppra. I think we all agree one thing is that we are in a fog with this drug. I uselessly try to write here before I take my meds in the morning. I have been wanting to write to you for days, but when I'm on it, I just can't get motivated to do anything. So I thought I would try this morning before I eat my devil pills
Anyway here are some on my other side-effects since I started keppra. I know this in not in my head because of my stroke I have been on lots of meds for 2 years and zonegran so I know my body, and these things have just happened since keppra. I have a chronic pain on my left shoulder, it feels like it is in my bones. Within one hour after I take it I get a head ache, it is really a dull thick headache, one I never felt like before. I can't very make a sentence. The simplest word will make me confused and have to stop and think. It is like when I first had my stroke. And the worst thing is my hair has started to fall out. That really freaked me out when I saw that in the shower. Anyway, you take care. I hope something here might have helped a little.